Texas, 2010

Hail in Texas, June 21, 2010

June 21, 2010 · NWS AMA · 3 events in 3 counties and zones

Severe thunderstorms produced hail across the northwest and central Texas Panhandle during the early evening hours. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms produced hail across the northwest and central Texas Panhandle during the early evening hours. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 21, 2:15 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 21, 2:15 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT MON JUN 21 2010

.DISCUSSION...
VERY FEW CHANGES HAVE BEEN MADE TO PREVIOUS FCST.  WILL CONTINUE
WITH FCST OF ISOLATED TSTMS THIS EVE ACROSS NWRN HALF OF FCST AREA...
WHERE HIGHER INSTBY WILL BE ENCOUNTERED BY SLIGHTLY STRONGER MID-
LEVEL FLOW.  LOW POPS RETAINED ALSO FOR TUE AFTN AND EVE ACROSS WRN
ZONES...WHERE INSTBY AXIS SHOULD STILL RESIDE.  COLD FRONT EXPECTED
TO MOVE THRU NWRN HALF OF FCST AREA ON WED...WITH CHC FOR TSTMS
ALONG AND BEHIND FRONT.  POPS HAVE BEEN SPREAD SE TO INCLUDE ALL
SECTIONS WED NGT...AS CNVTN MAY PUSH BOUNDARY INTO SERN ZONES.
POTENTIAL FOR HEAVY RAIN WILL EXIST WED AND WED NGT DUE TO DEPTH
AND RICHNESS OF MSTR.  LOW POPS RETAINED FOR NWRN ZONES THU AND THU
NGT WHERE INSTBY AND STRONGER MID-LEVEL FLOW EXPECTED TO REMAIN.
LOW POPS KEPT SUN NGT FOR NRN AND NWRN ZONES AS ANOTHER BOUNDARY
MAY SLIP INTO AREA.  03

COCKRELL

&&

.FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS WESTERN SECTIONS
ON TUESDAY AND AGAIN FRIDAY.  03

COCKRELL

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                70  99  69  94  66 /   5  10  10  20  20
BEAVER OK                  70 104  71  94  67 /  10   5  10  20  20
BOISE CITY OK              67 102  68  90  65 /  10  20  20  20  30
BORGER TX                  75 102  75  95  69 /  10  10  10  20  20
BOYS RANCH TX              71 103  70  96  67 /  10  20  20  20  20
CANYON TX                  69 100  68  94  66 /   5  10  10  20  20
CLARENDON TX               72  98  70  95  67 /   5   5  10  10  20
DALHART TX                 67 101  67  90  64 /  10  20  20  20  20
GUYMON OK                  70 103  71  91  65 /  20  10  10  20  20
HEREFORD TX                68  99  67  94  65 /  10  20  10  20  20
LIPSCOMB TX                72 100  72  94  66 /   5   0  10  20  20
PAMPA TX                   71  99  70  94  67 /   5   5  10  20  20
SHAMROCK TX                72 100  71  96  68 /   5   0  10  10  20
WELLINGTON TX              72 100  71  98  69 /   5   0   5  10  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

13/03
Hazardous weather outlook, Jun 21, 2:48 PM CST, 1 hour 24 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
348 PM CDT MON JUN 21 2010

OKZ001>003-TXZ001>020-221100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
348 PM CDT MON JUN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...MAINLY ACROSS
THE OKLAHOMA PANHANDLE AND THE WESTERN AND CENTRAL PORTIONS OF THE
TEXAS PANHANDLE. A FEW STORMS MAY BRIEFLY BECOME STRONG
TO MARGINALLY SEVERE WITH THE PRIMARY THREATS BEING LARGE HAIL AND
DAMAGING WINDS.

BREEZY SOUTHERLY WINDS OF 15 TO 25 MPH WILL CONTINUE TONIGHT.
THEREFORE...BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON THROUGH THURSDAY
NIGHT AND SUNDAY AFTERNOON AND EVENING ACROSS PORTIONS OF THE TEXAS
AND OKLAHOMA PANHANDLES. A FEW STRONG TO MARGINALLY SEVERE STORMS
WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY
THREATS.

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE TUESDAY AFTERNOON
AND FRIDAY AFTERNOON ACROSS THE WESTERN TEXAS AND OKLAHOMA
PANHANDLES DUE TO THE COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITIES.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD MONITOR THE LATEST
FORECASTS AND BE READY FOR POSSIBLE ACTIVATION THIS EVENING.

JACKSON

The radar

The Amarillo radar (KAMA), 75 km away, was scanning. The volume nearest the first event began at 22:12 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Hartley

When
June 21, 4:12 PM CST to 4:14 PM CST
Where
Hartley County, Channing
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
35.680, -102.330

Hail, Moore

When
June 21, 5:29 PM CST to 5:32 PM CST
Where
Moore County, 0.89 mi NE of Four Way
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
35.690, -101.960

Hail, Sherman

When
June 21, 5:33 PM CST to 5:36 PM CST
Where
Sherman County, 10.35 mi ESE of Lautz
Measured
0.75 in hail
Reported by
Public
Coordinates
36.160, -101.860

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242282, 242283, 242284.